Use of high-dose steroids "for more than a week" begins to produce suppression of the patient's adrenal glands because the exogenous glucocorticoids suppress hypothalamic corticotropin-releasing hormone (CRH) and pituitary adrenocorticotropic hormone (ACTH). With prolonged suppression, the adrenal glands atrophy (physically shrink), and can take months to recover full function after discontinuation of the exogenous glucocorticoid. During this recovery time, the patient is vulnerable to adrenal insufficiency during times of stress,such as illness.
The most serious side effect occurs after the adrenal glands cease natural production of cortisol, which methylprednisolone will replace. Abrupt cessation of the drug after this occurs can result in a condition known as Addisonian crisis, which can be fatal.
Having natural Cortisol depleted on a cold turkey dose quit the person under the drug withdrawal can commit suicide under the psycological stress the withdrawal produces ..
My son Emmanuel on 11/1/2012 commited suicide ..
Emmanuel dose was not steped down, his dose was cut cold turkey causing a drop in natural cortisol that aparently led to a crisis he tried to scape by suicide.
The intent of this post is to warn others about the harmfull effects this drug produces and to investigate if similar cases has happened to others ..
Emmanuel Was 20 years at his death ...
A young man with great promise hopes & dreams truncated by a drug he was not able to handle and us his parents had no information on its withdrawal effects .
Pining will be greatly aprecciated so others get informed.
Thanks me his father ...